MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX597T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx597t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be operated in under-drainage and adjusted itself several times.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), weight: (b)(6), height: unknown, gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the visual inspection the following could be detected: particles in the prechamber.Proteins deposited on the exterior of the entire product.Permeability test: a permeability test has shown that the valves are permeable, but it could be observed that turbid fluid with small particles was leaking from the valves.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 is operating within the accepted tolerance in the horizontal position.The shuntassistant 2.0 is operating not within the specified tolerances in the vertical position.An accelerated outflow could be observed.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Klick force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, some deposits were found in progav 2.0 and several deposits were found in shuntassistant 2.0.Results: based on our investigation, we can ascertain an increased outflow of liquid at the shunt system at the time of our investigation.During our examination we could not confirm the claimed spontaneous adjustments.We could not detect any deviation in the function of the brake and adjustability.We assume that deposits which were found inside the valve have led to malfunction.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12912214
Report Number3004721439-2021-00315
Device Sequence Number17303451
Product Code JXG
UDI-Device Identifier04041906503543
UDI-Public4041906503543
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberFX597T
Device Catalogue NumberFX597T
Device Lot Number20053665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale
Patient Weight20 KG